Back to Ask the Diabetes Team Ask the Diabetes Team

From Mexico:

I need to know if insulin can cause swelling of the the hands. Sometimes my girl friend, who has diabetes, has this problem.


Sometimes swelling can occur in people with diabetes after their blood sugars have been out of control for a long time and then are brought under control by increasing the insulin dose. This usually goes away with time without any treatment. There is usually no redness or warmth of the skin, limitation of motion, or pain.

There are other problems not related to diabetes which can cause swelling of the hands (or joints). Redness or warmth of the skin, swollen joints, or pain is unlikely due to insulin. I would suggest that your girl friend describe these episodes to her doctor and if possible see the doctor when the hands are swollen.


Original posting 16 Dec 97


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:56
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.